new neuro.....rebif?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tkelly3287
Regular Member


Date Joined Jan 2007
Total Posts : 142
   Posted 6/19/2007 11:50 AM (GMT -7)   
Hi I have not been on in a while and I have to ask my MS friends some questions. I have seen a new neuro and  he said that I should switch from avonex to rebif. I don't know anything about rebif and even though my avonex side effects are pretty bad I am afraid to change. He put my on a ton of new drugs and I just don't know what to do or who to listen to anymore. I just wish my neurologists would agree. The new guy also put me on a zanaflax for muscle spasms and it works great but for some reason I get really really sick to my stomach the morning after I take it. Anyone know anything about it????
Thanks in advance for any input.....

rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 6/19/2007 12:43 PM (GMT -7)   
Hey Teresa!

Good to see u again and good to see that u'r seeking help with the avonex. I'm not dx'd, so can't answer any of u'r questions. Just wanted to stick my head in and wish u the best and let u know i'm thinking of u and hoping to hear u'r doing very well very soon. Let us know how u are and what u decide.
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3550
   Posted 6/19/2007 4:23 PM (GMT -7)   

Hey Theresa old buddy old pal,

It is good to see you here again.  I am sorry that Rhonda is so dumb as to spell you name wrong.  She really is pathetic.  Hahahahahaha.  So despite rebif being quite similar to avonex, people can respond quite differently to rebif.  You should have every reason to hope that rebif will do the trick for you.  I am thinking of you.  Good luck.

love and prayers,

 


Gretchen
diagnosed: MS  July 2006
 
Life shrinks or expands in proportion to one's courage. 
Anais Nin
 


Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 6/19/2007 7:29 PM (GMT -7)   
Hi Tkelly,
 
   Good luck with the Rebif, hopefully it will do a much better job for you and the side effects won't be as bad.  I took zanaflex for a while and got the stomach issues but it was mild for me.  Are you taking it with a really big glass of water?  Some of those side effects go away in a week or two but if your stomach problem is really bad please talk to your doctor about it.  What other med changes did they make?
 
Co-moderator for Multiple Sclerosis
 
Allow Healing Well to continue to help others, clink link for details

tkelly3287
Regular Member


Date Joined Jan 2007
Total Posts : 142
   Posted 6/19/2007 7:32 PM (GMT -7)   

Thanks ladies so much for the warm welcome back!!!! I missed my old MS (dxed and not!) friends!!

I really hope that making the switch to rebif is the right move. I hate the side effects of avonex but I know it so well and I am terrified of change!

 


odettesmom
Regular Member


Date Joined Aug 2004
Total Posts : 274
   Posted 6/21/2007 7:27 AM (GMT -7)   
was checking and found your post. have been on rebif for about 9 months, after taking copamax daily. is a relief to only stick 3x/week. have no side effects (except for injection site upset). have improved noticeably over the past 6 months or so. am now driving again (after 2 years of being stuck at home).

rebif people also do followup regularly with you to make sure things are good. nice touch. i don't use autoinject, but find using lidocaine/pridocaine cream on site for 15 minutes helps lessen pain. also blowing on site while injecting helps.

do continue to "ms" at times, especially with n.j. heat & humidity, but it's part of the disease. now when i feel good, i feel really good. like rebif and would recommend it to you. hope it works!

linda

tkelly3287
Regular Member


Date Joined Jan 2007
Total Posts : 142
   Posted 6/21/2007 10:07 AM (GMT -7)   
kimber- so the stomach thing is a common side effect?? I will tell the doc about it. He also put me on sanctura instead of detrol la. He said that I should take two vitamin c a day for bladder issues also. he prescribed notriptyline and maxalt too. I have not tried those yet.I think I to am scared to. I want to try for another baby soon and I don't want to have to come off of all my meds.
I think the thing that freaks me out about rebif is that it is 3x a week, avonex is only once. I also read that rebif effects your liver more than avonex. I am 30 and worry about being on a drug for a long time and the damage to my liver....
maybe I worry too much!

Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 6/21/2007 12:53 PM (GMT -7)   
Hi Tkelly,
 
    Yes for me it was.  Something else I forgot to mention and I thought was quite bizarre when the doctor mentioned it to me is to not lay down directly after taking it.  He said doing so allows the medication to sit on the stomach lining and can cause irritation so give yourself 15 minutes to half hour before you lay down.  Sounds crazy, but I tried it and it did help a lot!  You could also ask if you should eat something with it. 
 
    Good luck with the baby when you try!  That's an exciting time and I can't blame you for wanting to hold off on the other meds for now.  As far as the liver problems with Rebif, I do believe they do regular blood tests to check for that.  Hang in there! 
 
Kimber
 
Co-moderator for Multiple Sclerosis
 
Allow Healing Well to continue to help others, clink link for details

Sweetlydia66
Regular Member


Date Joined Mar 2007
Total Posts : 260
   Posted 6/21/2007 3:03 PM (GMT -7)   
Hi Theresa,
Good luck with the Rebif. I have been on it since January 07 and i do feel much better, I was really down and out and now i kind of have a bit of my life back. I rarely get any side effects anymore. I think my body is getting used to it. I can honestly say that i have  5 good days out of  7 so I'll take it. I get a little achy the next day after coming off the 2 day break of no meds but other than that, nothing  that advil wont take away. As far as the zanaflex, i tried it and couldn't stick with it b/c of severe headaches everyday. I am on Baclofen now and it works for me. I hope evrything works out. Any questions about the rebif just ask.
Good Luck
Lynn
Dx Dec 06, Rebif,44mcgs 3 x wk, Baclofen

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 14, 2017 7:59 PM (GMT -7)
There are a total of 2,905,595 posts in 318,874 threads.
View Active Threads


Who's Online
This forum has 158229 registered members. Please welcome our newest member, MuttersJ.
342 Guest(s), 10 Registered Member(s) are currently online.  Details
netsavy006, Doggiedo, Spring, Sherrine, Lynnwood, ks1905, Adventureuc, AZ Guy, MuttersJ, k07